Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

A Simple Epidemic Model with Surprising Dynamics

1. Department of Mathematics, Howard University, Washington D.C., 20059
2. Oak Ridge Institute for Science and Education (ORISE) 8600 Rockville Pike, Bldg. 38A, Rm. 5N511N, Bethesda, MD 20894
3. Department of Mathematical Sciences, Montclair State University, Upper Montclair, NJ 07043
4. Mathematics, Computational and Modeling Sciences Center, Arizona State University, PO Box 871904, Tempe, AZ 85287

A simple model incorporating demographic and epidemiological processes is explored. Four re-parameterized quantities the basic demographic reproductive number ($\R_d$), the basic epidemiological reproductive number ($\R_0$), the ratio ($\nu$) between the average life spans of susceptible and infective class, and the relative fecundity of infectives ($\theta$), are utilized in qualitative analysis. Mathematically, non-analytic vector fields are handled by blow-up transformations to carry out a complete and global dynamical analysis. A family of homoclinics is found, suggesting that a disease outbreak would be ignited by a tiny number of infectious individuals.
  Article Metrics

Keywords dynamical system; bifurcation analysis; global stability.; Epidemic model

Citation: F. Berezovskaya, G. Karev, Baojun Song, Carlos Castillo-Chavez. A Simple Epidemic Model with Surprising Dynamics. Mathematical Biosciences and Engineering, 2005, 2(1): 133-152. doi: 10.3934/mbe.2005.2.133


This article has been cited by

  • 1. Junyuan Yang, Xiaoyan Wang, Threshold Dynamics of an SIR Model with Nonlinear Incidence Rate and Age-Dependent Susceptibility, Complexity, 2018, 2018, 1, 10.1155/2018/9613807
  • 2. Yongli Cai, Jianjun Jiao, Zhanji Gui, Yuting Liu, Weiming Wang, Environmental variability in a stochastic epidemic model, Applied Mathematics and Computation, 2018, 329, 210, 10.1016/j.amc.2018.02.009

Reader Comments

your name: *   your email: *  

Copyright Info: 2005, F. Berezovskaya, et al., licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved